Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 7, 2018, 8:45 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2018, 8:45 PM CDT (01:45 UTC)
- Expired
- Jul 7, 2018, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 124 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WGUS54 KSHV 080145
FFWSHV
LAC021-043-059-127-080445-
/O.NEW.KSHV.FF.W.0037.180708T0145Z-180708T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
845 PM CDT SAT JUL 7 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
North central Grant Parish in north central Louisiana...
Southern Caldwell Parish in north central Louisiana...
Northern La Salle Parish in north central Louisiana...
Southeastern Winn Parish in north central Louisiana...
* Until 1145 PM CDT.
* At 844 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Olla, Urania, Tullos, Georgetown, Spaulding, Burlington, Standard,
Rochelle and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3197 9191 3196 9190 3193 9193 3193 9201
3187 9201 3183 9216 3169 9248 3195 9252
3202 9190 3201 9189 3199 9190 3197 9189
$$
091 follow-up statement
103
WGUS74 KSHV 080332
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
1032 PM CDT SAT JUL 7 2018
LAC021-043-059-127-080445-
/O.CON.KSHV.FF.W.0037.000000T0000Z-180708T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant LA-Caldwell LA-La Salle LA-Winn LA-
1032 PM CDT SAT JUL 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTH CENTRAL GRANT...SOUTHERN CALDWELL...NORTHERN LA SALLE AND
SOUTHEASTERN WINN PARISHES...
At 1030 PM CDT, Doppler radar indicated thunderstorms had produced
between three and four inches of rain across the warned area. Flash
flooding is expected. Most of the storms have weakened or moved out
of the warned area.
Some locations that will experience flooding include...
Olla, Urania, Tullos, Georgetown, Spaulding, Burlington, Standard,
Rochelle and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3197 9191 3196 9190 3193 9193 3193 9201
3187 9201 3183 9216 3169 9248 3195 9252
3202 9190 3201 9189 3199 9190 3197 9189
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:38 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 6:38 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 638 PM CDT Sat Jul 7 2018 .AVIATION... Ceilings to deteriorate to MVFR across mainly MLU/ELD/SHV/LFK terminal sites around daybreak, becoming VFR by 08/15Z. Otherwise, outside of afternoon convection, VFR conditions to prevail through Sunday. Light and variable winds tonight to become east to northeast around 6 knots on Sunday. /05/ && .PREV DISCUSSION... /issued 341 PM CDT Sat Jul 7 2018/ SHORT TERM... /Tonight through Sunday night/ A large middle level/upper level ridge of high pressure centered over the Four Corners Region this afternoon expanded across the central sections of the country with one axis reaching into the Western Great Lakes with another axis reaching into the Ohio Valley. The Southeast periphery of the ridge will affect the Northern zones keeping the rain chances slightly lower overnight and into early Sunday. This will change as a middle level/upper level closed low pressure system over the Northeast Gulf of Mexico and another small trough of low pressure over the Central Gulf Coast merge to provide a broad inverted trough into the Eastern and Central Gulf Coast States that retrogrades, providing a series of disturbances into the Four State Region to go along with the heat in the upper 80s to the middle 90s, a rich and unstable supply of Gulf moisture and a potential weak cold front, now somewhere between Interstate 30 and Interstate 20, This boundary will remain over the forecast area and remain a focus to add to the production of showers and thunderstorms. Precipitable water values will range from near 1.8 to 2 inches making efficient rain producing thunderstorms resulting in very heavy rainfall and potential for quick ponding of water in roadways and low lying and poor drainage areas. The heavy rainfall will also reduce motorists visibility. By early Sunday the upper trough of low pressure axis will be extending from the Upper Texas and Southwest Louisiana Coast across the forecast area and into Arkansas, resulting in increasing chance of convection by mid day and more numerous into the afternoon. Storms moving East to West tend to produce more significant winds and wind gusts as the Northeast flow underneath the upper ridge and around the trough axis nudge storms against the grain so to speak. The stationary frontal boundary will wash out over our area or may drift back to the Northeast in the early week. Daytime high temperatures should be a little cooler with the expected cloud cover and more scattered to numerous thunderstorms ending the weekend. /06/ LONG TERM.../Monday through Saturday/ Weak frontal boundary will continue to linger across the region early next week as it becomes more diffuse, gradually lifting back northward and remaining the focus for mainly afternoon and evening showers and thunderstorms. Meanwhile, the broad upper level ridge will remain solidly in place from the Rockies into the central and northern Plains while a Canadian trough advances south across the Great Lakes region Monday into Tuesday. These upper level features will remain north of our region and in doing so, will effectively keep status quo conditions going through much of this upcoming week. Disturbances will continue to work underneath the ridge axis, giving us a decent chance of showers and thunderstorms each day. The center of the ridge axis does appear to expand more southeastward into the mid-section of the country by late week, slowly encroaching on our region so rain chances will see a slight downward trend by Thursday and Friday and into next weekend. Thus, expect high temperatures to start inching back toward the mid 90s late in the extended period. In the meantime, temperatures will continue to run near to slightly below seasonal averages from early to mid week as cloud cover and rain chances remain quite respectable in this tropical environment. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 73 90 / 40 70 60 60 MLU 73 90 72 91 / 60 70 60 40 DEQ 73 89 71 88 / 20 70 60 50 TXK 74 88 72 89 / 30 70 60 60 ELD 73 90 72 91 / 40 70 60 50 TYR 74 89 73 88 / 40 70 60 60 GGG 74 89 73 89 / 40 70 60 60 LFK 74 89 73 88 / 50 70 60 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/19
Hazardous weather outlook, Jul 7, 11:59 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1159 AM CDT Sat Jul 7 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1159 AM CDT Sat Jul 7 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An easterly flow pattern aloft will persist across the region with embedded disturbances expected to combine with available moisture and daytime heating, resulting in showers and thunderstorms during the afternoon and into the evening hours. In addition, a weak cold front shifting south across the region will serve as an additional focus for thunderstorm activity. Some of these thunderstorms will have the potential of becoming quite strong and possibly severe, with damaging wind gusts the primary concern. Frequent lightning, small hail, and occasional heavy downpours should also be expected in the most intense storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Rain chances will continue through much of next week, as a series of tropical waves and embedded disturbances progresses across the Gulf Coast region, aiding in the development of scattered showers and thunderstorms. Isolated strong to possibly severe storms will remain possible, with damaging thunderstorm wind gusts still the primary concern. Frequent lightning, small hail, and occasional heavy downpours will also be possible in the most intense storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, may be needed this afternoon through this evening. 19
In the hours before
Special weather statement, Jul 7, 5:22 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Shreveport LA 522 PM CDT SAT JUL 7 2018 ARZ070>072-072300- Lafayette AR-Miller AR-Columbia AR- 522 PM CDT SAT JUL 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MILLER...CENTRAL LAFAYETTE AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 600 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm over Stamps, moving southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Stamps, Lewisville, Buckner, Garland, Canfield, Mount Vernon, Lerch, McKamie, Spirit Lake and Mars Hill. LAT...LON 3344 9343 3330 9334 3311 9367 3339 9382 TIME...MOT...LOC 2222Z 066DEG 13KT 3336 9348 09
Special weather statement, Jul 7, 6:15 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
615 PM CDT SAT JUL 7 2018
LAZ010-017-TXZ153-166-167-080000-
De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
615 PM CDT SAT JUL 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO AND
NORTHWESTERN SABINE PARISHES...EASTERN SHELBY...NORTHEASTERN SAN
AUGUSTINE AND NORTH CENTRAL SABINE COUNTIES UNTIL 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Mansfield to 7 miles
northwest of Converse to 7 miles northeast of Patroon. Movement was
west at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
San Augustine, Shelbyville, Bland Lake, Patroon, Huxley, Stanley,
Hurstown, Sexton, Calgary, Toledo Bend Reservoir North and Jordans
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Toledo Bend Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3195 9400 3172 9411 3153 9419 3158 9382
3185 9373 3200 9359
TIME...MOT...LOC 2315Z 068DEG 12KT 3193 9376 3183 9381 3171 9388
09Special weather statement, Jul 7, 6:58 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
658 PM CDT SAT JUL 7 2018
TXZ149-152-165-080045-
Cherokee TX-Angelina TX-Nacogdoches TX-
658 PM CDT SAT JUL 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 745 PM
CDT...
At 658 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Douglass to 9 miles north of Pollok to
near Nacogdoches. Movement was southwest at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Nacogdoches, Alto, Wells, Morrill, Pollok, Forest, Douglass, Redland,
Linwood and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3161 9514 3142 9495 3139 9468 3165 9464
3166 9480 3175 9497
TIME...MOT...LOC 2358Z 024DEG 8KT 3170 9494 3160 9484 3160 9472
09Special weather statement, Jul 7, 7:01 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Shreveport LA 701 PM CDT SAT JUL 7 2018 TXZ152-165-166-080100- Angelina TX-Nacogdoches TX-San Augustine TX- 701 PM CDT SAT JUL 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...EAST CENTRAL ANGELINA AND CENTRAL SAN AUGUSTINE COUNTIES UNTIL 800 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near Macune, or 23 miles south of Center, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Augustine, Macune, Etoile, Chireno, Broaddus, Denning and Chinaquapin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3158 9422 3152 9404 3112 9424 3136 9457 TIME...MOT...LOC 0001Z 042DEG 14KT 3145 9420 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:45 PM CDT | Special Weather Statement | SHV | Natchitoches, Winn | 45 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.